Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


LIPITOR & MUSCLE PAIN
Jul 14, 2006

My husband has been on lipitor for several years and has told his doctor about the severe muscle cramping and pain he has constantly. The doctor does not feel the pain is from the meds. But my husband needs to get up several times a night to walk off the muscle spasms that he is having. Also to see him walk is very sad, as he can hardly get around. He is only 59 years old and was very active prior to this muscle problem. Do you feel that the lipitor could cause such a serious reaction, and how do I get the doctor to acknowledge that this is indeed in need of further testing?

Response from Dr. Conway

The key here is to identify the source of his pain (skin, muscle, joints, nerves). Lipitor is clearly associated with muscle pains, and there is a need to make sure that he is not experiencing an inflammation of the muscles as a specific cause of his pain. Beyond this, there are many other causes of muscle pains and the pain may relate to something other than muscles. All of this can be addressed with simple blood tests and some more involved testing (if needed) to look at the source of the pain. Hopefully, this will help address the outstanding issues and lead to a specific diagnosis and a specific course of action.



Previous
I THINK THIS IS ALSO A SIDE EFFECT
Next
What case reports

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement